MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366444
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with 4 bd vacutainer® sst¿ ii advance plus blood collection tubes there was a low draw.Recollection was not performed.Patient 7 of 11.The following information was provided by the initial reporter: site has expressed concern that the blood draw is slower than expected and that the total sample volume is inconsistent.This is resulting in quantities of plasma insufficient for the aliquotting required for the protocol.Variable total volume obtained resulted in full allocation of serum aliquots not being able to be completed.Thus, less samples available for analysis than anticipated.
 
Additional Manufacturer Narrative
Bd had not received samples, but additionally, twenty (20) retention samples from bd inventory were evaluated by functional testing and the issue of underfill was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode underfill.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes d9: returned to manufacturer on: 2023-05-10 h.6.Investigation summary: bd received nine (9) samples and one (1) photo for investigation.The photo was reviewed and the indicated failure mode for underfill was observed.Additionally, nine (9) customer returns and twenty (20) retention samples from bd inventory were evaluated by functional testing and the issue of underfill was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode underfill.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported that during use with 4 bd vacutainer® sst¿ ii advance plus blood collection tubes there was a low draw.Recollection was not performed.Patient 7 of 11 the following information was provided by the initial reporter: site has expressed concern that the blood draw is slower than expected and that the total sample volume is inconsistent.This is resulting in quantities of plasma insufficient for the aliquotting required for the protocol.Variable total volume obtained resulted in full allocation of serum aliquots not being able to be completed.Thus, less samples available for analysis than anticipated.

Brand Name
BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16744363
Report Number9617032-2023-00410
Device Sequence Number17501640
Product Code JKA
UDI-Device Identifier50382903664448
UDI-Public(01)50382903664448
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number366444
Device Catalogue Number366444
Device Lot Number2116168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/19/2023
05/11/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/21/2023
05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown